Alert archive / Nebraska / Frost Advisories in 2016
Frost Advisory 2, NWS Hastings, NE
NWS Hastings, NE issued this frost advisory at May 13, 2016, 3:36 PM CDT for 12 counties in Nebraska. It took effect at May 14, 2016, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2016, 3:36 PM CDT (20:36 UTC)
- In effect from
- May 14, 2016, 4:00 AM CDT
- Expired
- May 14, 2016, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Hastings, NE
Counties Buffalo County, NE, Dawson County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 91 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2065 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
357 WWUS73 KGID 132036 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 336 PM CDT FRI MAY 13 2016 NEZ039>041-046>048-060>062-140445- /O.NEW.KGID.FR.Y.0002.160514T0900Z-160514T1400Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL- INCLUDING THE CITIES OF...ORD...GREELEY...SPALDING...SCOTIA... WOLBACH...FULLERTON...GENOA...LOUP CITY...SHERMAN RESERVOIR... LITCHFIELD...ST. LIBORY...CENTRAL CITY...LEXINGTON...COZAD... WILLOW ISLAND...GOTHENBURG...KEARNEY...GRAND ISLAND 336 PM CDT FRI MAY 13 2016 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY. * TEMPERATURES...WILL BE BETWEEN 33 AND 35 DEGREES DURING THE EARLY MORNING HOURS. * IMPACTS...SENSITIVE OUTDOOR PLANTS WILL BE AT RISK UNLESS PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BILLINGS WRIGHT
3 follow-up statements
379 WWUS73 KGID 132227 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 527 PM CDT FRI MAY 13 2016 NEZ049-063-064-140630- /O.EXA.KGID.FR.Y.0002.160514T0900Z-160514T1400Z/ POLK-HAMILTON-YORK- INCLUDING THE CITIES OF...STROMSBURG...OSCEOLA...SHELBY...POLK... AURORA...YORK 527 PM CDT FRI MAY 13 2016 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY. * TEMPERATURES...WILL BE BETWEEN 32 AND 36 DEGREES DURING THE EARLY MORNING HOURS. * IMPACTS...SENSITIVE OUTDOOR PLANTS WILL BE AT RISK UNLESS PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NEZ039>041-046>048-060>062-140630- /O.CON.KGID.FR.Y.0002.160514T0900Z-160514T1400Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL- INCLUDING THE CITIES OF...ORD...GREELEY...SPALDING...SCOTIA... WOLBACH...FULLERTON...GENOA...LOUP CITY...SHERMAN RESERVOIR... LITCHFIELD...ST. LIBORY...CENTRAL CITY...LEXINGTON...COZAD... WILLOW ISLAND...GOTHENBURG...KEARNEY...GRAND ISLAND 527 PM CDT FRI MAY 13 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY... * TEMPERATURES...WILL BE BETWEEN 32 AND 36 DEGREES DURING THE EARLY MORNING HOURS. * IMPACTS...SENSITIVE OUTDOOR PLANTS WILL BE AT RISK UNLESS PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WESELY
118 WWUS73 KGID 140831 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 331 AM CDT SAT MAY 14 2016 DEFAULT OVERVIEW SECTION NEZ039>041-046>049-060>064-141400- /O.CON.KGID.FR.Y.0002.160514T0900Z-160514T1400Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK- INCLUDING THE CITIES OF...ORD...GREELEY...SPALDING...SCOTIA... WOLBACH...FULLERTON...GENOA...LOUP CITY...SHERMAN RESERVOIR... LITCHFIELD...ST. LIBORY...CENTRAL CITY...STROMSBURG...OSCEOLA... SHELBY...POLK...LEXINGTON...COZAD...WILLOW ISLAND...GOTHENBURG... KEARNEY...GRAND ISLAND...AURORA...YORK 331 AM CDT SAT MAY 14 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * TEMPERATURES...WILL BE BETWEEN 32 AND 36 DEGREES DURING THE EARLY MORNING HOURS. * IMPACTS...SENSITIVE OUTDOOR PLANTS WILL BE AT RISK UNLESS PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
707 WWUS73 KGID 141347 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 847 AM CDT SAT MAY 14 2016 NEZ039>041-046>049-060>064-141500- /O.EXP.KGID.FR.Y.0002.000000T0000Z-160514T1400Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK- INCLUDING THE CITIES OF...ORD...GREELEY...SPALDING...SCOTIA... WOLBACH...FULLERTON...GENOA...LOUP CITY...SHERMAN RESERVOIR... LITCHFIELD...ST. LIBORY...CENTRAL CITY...STROMSBURG...OSCEOLA... SHELBY...POLK...LEXINGTON...COZAD...WILLOW ISLAND...GOTHENBURG... KEARNEY...GRAND ISLAND...AURORA...YORK 847 AM CDT SAT MAY 14 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES ACROSS THE AREA HAVE RISEN INTO THE 40S...SO THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this frost advisory went out at May 13, 3:28 PM CDT, 8 minutes earlier.
Area forecast discussion, May 13, 3:28 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
328 PM CDT FRI MAY 13 2016
.SYNOPSIS...
Issued at 328 PM CDT Fri May 13 2016
A trough is present across the eastern CONUS this afternoon with
ridging over the western states. A piece of energy is moving
southeastward into the trough. This energy helped to kick a potent
cold front through the area today. The front is currently across
Kansas. Winds behind the cold front were stronger than
anticipated with sustained speeds between 25-35 mph and gusts to
40 mph or over.
&&
.SHORT TERM...(This evening through Saturday)
Issued at 328 PM CDT Fri May 13 2016
The main concern during this period is temperatures. While the
coolest temperatures were behind the cold frontal wind
shift...they are now settling into the region this afternoon with
temps in the 50s across much of south central Nebraska. Expect temperatures
will continue to fall in north central Kansas from this afternoon
on. Did go cooler for minimum temperatures tonight. Think
temperatures will drop by morning into the low to mid 30s. Did not
forecast below freezing temperatures, but solid 33-36 degrees.
Because of this have issued a frost advisory for most counties
along and north of the Platte River.
One thing that could put a hiccup in the temperature forecast is
the chance for clouds to develop and move into the area. Currently
think these clouds will be along and south of I-80, thus mostly
clear skies, light winds and cool/dry air are the concerns for the
Frost potential.
Precipitation chances are also possible along and near the
Kansas/Nebraska line...but confidence is not overly high on how
this will materialize. If it does rain, do not expect much in the
way of accumulation...a few hundredths.
.LONG TERM...(Saturday night through Friday)
Issued at 328 PM CDT Fri May 13 2016
Primary concerns in the long term will involve temperatures along
with off and on rain chances.
Starting out with the big picture Saturday evening, a large upper
low is progged to be centered over the Hudson Bay with troughing
over the eastern half of the CONUS. Meanwhile a shortwave ridge
should be situated over the Rockies with another area of low
pressure moving onto the Pacific northwest coast. Meanwhile at the
surface...high pressure should dominate the Central Plains with the
ridge axis stretching from eastern Montana to Oklahoma.
As we progress from Sat night into Monday, the Hudson Bay low pushes
eastward but another one dumbbells south into Ontario. To our west,
it appears the Pac coast low will push east and dampen out the ridge
somewhat, with the low somewhere over Idaho by sunrise Monday.
Models do seem in fair agreement in keeping at least a weak upper
and surface ridge over our CWA during the day on Sunday, so not sure
we will see much in the way of rain until later Sunday night. Precip
chances then increase quite a bit as we move into Monday as large
scale lift associated with upper trough approaches from the west.
Better instability progged to remain well west and south of our area
so at this point will keep thunder out of the forecast for Monday.
For the rest of the period, quite a bit of uncertainty regarding
rain chances. The GFS and the EC both dig the western trough
southward Tuesday, keeping our CWA on the edge of the better
forcing. From Wed to Fri the models then swing the trough slowly
eastward as the next upper low approaches the Pacific northwest. The
result for us appears to be small chances of rain throughout the
rest of the week although by no means would I expect a rainout, with
much of the time consisting of dry weather. Will see what the
superblend solution presents, but basic idea would be slightly
higher pops in the southern CWA as compared to the north.
As far as temps are concerned Monday should be the coolest day of
the week as it ends up being cloudy and rainy much of the day. As
the week wears on, expecting a slow warming trend, although slow is
the operative word here as a back door cold front pushes south
through the area on Tuesday. Heights increase a bit after that and
should be close to average highs for the CWA by Thursday, and a
little above average next Friday.
&&
.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Saturday afternoon)
Issued at 1245 PM CDT Fri May 13 2016
A strong cold front is blowing through the area this morning.
The front is through south central Nebraska. Northerly winds behind
the front are stronger than expected and have increased them quite a
bit in amendments earlier and for this issuance of the forecast.
Expect 25 KTS and over sustained winds and gusts to 35 KTS through
much of the afternoon before decreasing this evening. Northerly
winds will persist through the forecast. There are some MVFR
ceilings north of the KEAR/KGRI terminals...but expect these to
scatter before reaching the terminals. If they do not
scatter...will amend as necessary.
The strong north winds have picked up dust/dirt that has been
disturbed by farm equipment near KGRI causing the visibility to
drop to MVFR. Included this in a tempo group for now, since it is
impacting the terminal.
&&
.GID Watches/Warnings/Advisories...
NE...Frost Advisory from 4 AM to 9 AM CDT Saturday for NEZ039>041-
046>048-060>062.
KS...None.
&&
SYNOPSIS...Billings Wright
SHORT TERM...Billings Wright
LONG TERM...Ewald
AVIATION...Billings WrightHazardous weather outlook, May 13, 5:38 AM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 538 AM CDT FRI MAY 13 2016 NEZ049-141200- POLK- 538 AM CDT FRI MAY 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR POLK COUNTY IN SOUTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. AN AREAL FLOOD WARNING CONTINUES. PLEASE SEE THE FLOOD WARNING MESSAGE FOR FURTHER DETAILS. PATCHY FROST IS POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...BUT REPORTS OF IMPACTFUL FLOODING WOULD BE APPRECIATED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS KSZ005>007-017>019-NEZ039>041-046>048-060>064-072>077-082>087- 141200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER- PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- 538 AM CDT FRI MAY 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA...EXCLUDING POLK COUNTY. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG AND SOUTH OF A LINE FROM PHILLIPSBURG KANSAS TO HEBRON NEBRASKA. PATCHY FROST IS POSSIBLE ALONG AND NORTH OF A LINE FROM LEXINGTON TO OSCEOLA NEBRASKA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS HEINLEIN/JCB
In the hours before
Special weather statement, May 13, 11:14 AM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1114 AM CDT FRI MAY 13 2016 KSZ007-131700- JEWELL KS- 1114 AM CDT FRI MAY 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEWELL COUNTY UNTIL NOON CDT... AT 1114 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WEBBER...OR 34 MILES NORTH OF BELOIT...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WEBBER AND LOVEWELL STATE PARK. LAT...LON 3987 9793 3989 9807 4000 9806 4000 9793 TIME...MOT...LOC 1614Z 276DEG 33KT 3996 9798 BILLINGS WRIGHT
Local storm report, May 13, 11:58 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1158 AM CDT FRI MAY 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM HAIL 2 E WEBBER 39.93N 98.00W
05/13/2016 E1.00 INCH JEWELL KS TRAINED SPOTTER
REPORT VIA TWITTER
&&
JMBWNearby
Frost Advisories in Nebraska, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.